MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SUTURE CUTTER; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. SUTURE CUTTER; ACCESSORIES,ARTHROSCOPIC
Model Number 72202589
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/11/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a cl reconstruction surgery the suture cutter did not cut the suture.No patient injuries or significant delay was reported.Surgery was completed using a smith and nephew back-up device.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3, h6: one suture cutter used in treatment, was returned for evaluation.The complaint states: ¿during a cl reconstruction surgery the suture cutter did not cut the suture¿.Device was functionally tested and confirms complaint.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: improper use of device or proper cleaning.The instructions for use sates: ¿pay careful attention to cleaning devices with challenging design features.Challenging design features can include, but not limited to, suction levers, stopcocks, interfaces, cannulations, holes, blind holes, crevices, hinges, mating surfaces, etc¿.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.A review of complaints and manufacturing batch records was preformed, no other complaints of this failure was found.Further investigation is not warranted at this time.

Brand Name
SUTURE CUTTER
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10244444
Report Number1219602-2020-00997
Device Sequence Number2425679
Product Code NBH
UDI-Device Identifier03596010652447
UDI-Public03596010652447
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202589
Device Catalogue Number72202589
Device Lot Number46735
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2020
Initial Date Received by Manufacturer 06/12/2020
Supplement Date Received by Manufacturer07/27/2020
Initial Report FDA Received Date07/08/2020
Supplement Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1